Hail, Columbiana
- When
- June 13, 3:29 PM EST
- Where
- Columbiana County, 8 mi WSW of Lisbon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.736, -80.911
Quarter size hail was reported by a trained spotter in the East Rochester area.
Numerous severe thunderstorms formed ahead of a cold front moving Southeast across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Numerous severe thunderstorms formed ahead of a cold front moving Southeast across the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 2:50 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT WED JUN 13 2007 .SYNOPSIS... WEAK HIGH PRESSURE IS CENTERED OVER GREAT LAKES REGION AND CONTINUES TO INFLUENCE THE REGION WITH NORTHEAST FLOW. WORKING IN TANDEM IS A LOW PRESSURE SYSTEM OFF THE NERN SEABOARD. THIS LOW PROGGED TO CUT OFF PER GFS/NAM COMBINATION WILL CONTINUE TO SIT OFF THE NEW ENGLAND COAST INTO LATE SATURDAY. OVERALL LONGWAVE PATTERN WILL FLATTEN OUT INTO MORE ZONAL FLOW FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... HAVE UPDATED TO REFLECT EXTENTION OF WATCH. SEVERE THREAT NOW COVERS ENTIRE CWA UNTIL 9PM. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/... WILL KEEP SLIGHT CHANCE POPS FOR THUNDERSTORMS THURSDAY WITH GFS SHOWING ANOTHER SHORTWAVE ROTATING SOUTHWARD ACROSS REGION. RISK FOR THUNDERSTORMS CONTINUES AS LOW OFF NEW ENGLAND COAST ELONGATES SOUTHWESTWARD INTO OUR AREA, KEEPING COOL H5 TEMPS IN PLACE FOR THE SHORT TERM. SURFACE HIGH AT THIS TIME LOOKS TO PROHIBIT ANY THUNDERSTORM CHANCE FRIDAY, LEAVING FRIDAY AND SATURDAY WITH PLEASANT WEATHER. LATE SATURDAY EVENING INTO MONDAY SHOWS A LOW PRESSURE SYSTEM WITH ASSOCIATED COLD FRONT MOVING INTO THE NORTHERN PARTS OF THE REGION FROM THE WEST. AT THIS TIME, TRENDED WITH LOWER POPS AS SYSTEM LOOKS SOMEWHAT MOISTURE STARVED, AS H5 LOW OFF OF NEW ENGLAND CONTINUES TO PROHIBIT INFLUX OF GULF MOISTURE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AT THIS TIME, GUIDANCE INDICATES WEAK HIGH PRESSURE SYSTEM TO INFLUENCE THE REGION LATE INTO THE WEEKEND AND INTO EARLY NEXT WEEK RESULTING IN FAIR WEATHER INTO TUESDAY. AT THIS TIME, THE NEXT BEST CHANCE OF PRECIPITATION FALLS AROUND MIDWEEK NEXT WEEK. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... EXPECT SCATTERED TO BROKEN CUMULUS AROUND 4000 FEET THROUGH THIS EVENING WITH CONDITIONS LOWERING TO MVFR IN SCATTERED THUNDERSTORMS. POTENTIAL EXISTS FOR IFR CONDITIONS ALONG WITH LARGE HAIL AND WIND GUSTS AROUND 50KT IN STRONGEST CELLS THROUGH EARLY EVENING. PATCHY FOG WILL LOWER CONDITIONS TO IFR AGAIN EARLY THURSDAY MORNING ESPECIALLY ALONG RIVER VALLEYS. MAINLY VFR CONDITIONS WILL PREVAIL WITH WIDELY SCATTERED MVFR CONDITIONS IN THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. FOR FRIDAY THROUGH MONDAY EXPECT GENERALLY VFR CONDITIONS WITH A WEAK COLD FRONT BRINGING ISOLATED THUNDERSTORMS AND SOME MVFR/IFR CONDITIONS POSSIBLE SATURDAY NIGHT AND SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT WED JUN 13 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 405 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM LOCATED OVER THE EAST COAST WILL PUMP LOW LEVEL MOISTURE INTO THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 136 PM EDT WED JUN 13 2007 PAZ007>009-013>016-022-023-131830- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA- 136 PM EDT WED JUN 13 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE INTO PARTS OF THE FOLLOWING COUNTIES...ARMSTRONG...INDIANA...BUTLER...JEFFERSON...VENANGO... FOREST...CLARION...MERCER AND LAWRENCE COUNTIES BY 330 PM. STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN PENNSYLVANIA. THEY WERE MOVING TO THE SOUTHWEST ABOUT 25 MPH. ALSO, A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 900 PM. THE GREATEST THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. LOOK FOR BRIEF HEAVY DOWNPOURS AS WELL. AND, REMEMBER, ALL THUNDERSTORMS CAN BE DEADLY AND DANGEROUS DUE TO LIGHTNING. BE ON THE ALERT FOR POSSIBLE WARNINGS AS THESE STORMS MOVE SOUTHWEST THIS AFTERNOON. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. KANE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL SHARON 41.23N 80.50W
06/13/2007 M0.88 INCH MERCER PA AMATEUR RADIO
NICKEL SIZE HAIL ON THE WEST SIDE OF SHARON.
&&
RKANEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
06/13/2007 MERCER PA AMATEUR RADIO
TREES AND POWER LINES DOWN.
0400 PM HAIL SALEM 40.90N 80.85W
06/13/2007 E0.88 INCH COLUMBIANA OH AMATEUR RADIO
&&The Pittsburgh radar (KPBZ), 63 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
7 thunderstorm wind, 2 hail. Local standard time, as filed.
Quarter size hail was reported by a trained spotter in the East Rochester area.
Amateur radio trained spotter reported 0.88 inch hail in the area.
Trees reported down on County Road 51 by EMA.
EMA reported trees down near Sully.
Trees reported down on Route 7 by EMA.
Trees reported down by EMA.
Trees down on Route 60 reported by emergency management.
Tree reported down onto car by EMA.
Trees reported down in the area by EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36653, 36654, 36655, 36656, 36658, 36662, 36661, 36660, 36659.